Alert archive / Oklahoma / River Flood Warnings in 2018

River Flood Warning 2, NWS Norman, OK

February 24, 2018Pottawatomie County, Seminole County, Oklahoma

NWS Norman, OK issued this river flood warning at Feb 24, 2018, 11:57 AM CST for Pottawatomie County, Seminole County, Oklahoma. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Feb 24, 2018, 11:57 AM CST (17:57 UTC)
Expired
Feb 24, 2018, 9:46 PM CST
In force
10 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Pottawatomie County, OK, Seminole County, OK

The radar

The Norman radar (KTLX), 33 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little River (OK) near Tecumseh (TCMO2). The gauge peaked at 12.32 ft at Feb 24, 2018, 1:00 PM CST.

actionminormoderate5101502/2402/2502/26
Action stage
9 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07230500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

611 
WGUS44 KOUN 241757
FLWOUN
Flood Warning
National Weather Service Norman OK
1157 AM CST Sat Feb 24 2018

OKC125-133-250346-
/O.NEW.KOUN.FL.W.0002.180224T1757Z-180225T0346Z/
/TCMO2.1.ER.180224T1720Z.180224T1900Z.180224T2146Z.NO/
1157 AM CST Sat Feb 24 2018

The National Weather Service in Norman has issued a 

* Flood Warning for 
  The Little River near Tecumseh. 
  
* until this evening...or until the warning is cancelled. 
  
* At 11:30 AM Saturday the stage was 11.3 feet. 
  
* Minor flooding is occurring and Minor flooding is forecast. 
  
* Flood stage is 11.0 feet. 
  
* Forecast...The Little River will continue rising to near 12.5 feet 
  early Saturday afternoon. The Little River will fall below flood 
  stage late Saturday afternoon. 
  
* Impact...At 13.0 feet...Flooding to depths of 2 feet occurs over 
  croplands...pastures...and rural roads along the river. The area 
  affected is entirely rural...and downstream of Lake Thunderbird...
  from near Macomb in Pottawatomie County to near Bowlegs in western 
  Seminole County.
  
 
&&
 
LAT...LON 3519 9721 3525 9721 3523 9680 3516 9668
      3508 9668 3512 9699

$$
1 follow-up statement
549 
WGUS84 KOUN 250124
FLSOUN
Flood Statement
National Weather Service Norman OK
724 PM CST Sat Feb 24 2018

OKC125-133-250154-
/O.CAN.KOUN.FL.W.0002.000000T0000Z-180225T0346Z/
/TCMO2.1.ER.180224T1720Z.180224T1900Z.180224T2145Z.NO/
724 PM CST Sat Feb 24 2018

The Flood Warning is cancelled for
  The Little River near Tecumseh. 
  
* At 6 PM Saturday the stage was 9.3 feet.
  
* Flood stage is 11.0 feet.
  
* Forecast: The Little River has fallen below flood stage and is 
  forecast to continue to fall. This will be the last statement for 
  this location for this event.
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Feb 24, 11:32 AM CST, 25 minutes earlier.

Area forecast discussion, Feb 24, 11:32 AM CST, 25 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1132 AM CST Sat Feb 24 2018

.DISCUSSION...
The 18Z aviation discussion follows....

&&

.AVIATION...
Visibility has finally improved to unlimited across all our TAF
sites, though lower visibilities and a few thunderstorms remain
over eastern Oklahoma, well east of our sites. Ceilings are also
beginning to improve. Rapid clearing should occur early this
afternoon across the western third of Oklahoma, and a few hours
later farther east. There will be occasional breaks in the low
clouds across central Oklahoma, probably followed by an hour or
two of more solid low overcast, then rapid clearing.

Winds will increase substantially over western Oklahoma and
western north Texas this afternoon, possibly bringing in some dust
from the Texas Panhandle. Around sunset, winds will diminish
quickly, and should be light and variable through much of the
night, before turning southerly and starting to increase toward
sunrise or early Sunday morning.

Some fog may form over southern Oklahoma and western north Texas
early Sunday. This fog, if it forms, should be very shallow, and
"burn off" quickly after sunrise.

CmS
&&

.PREV DISCUSSION... /issued 1008 AM CST Sat Feb 24 2018/

DISCUSSION...
Have made a few minor adjustments to the forecast through tonight
to account for the latest available guidance and current weather
trends. The changes mostly involve timing of precipitation and
small changes to temperature forecasts.

We still expect the precipitation to move out of our forecast area
early this afternoon...between 1 pm and 2 pm CST. Clearing should
start in our far southwest counties by noon, then spread east and
northeast through the afternoon and evening. The much drier air
and stronger winds will cause a brief spike in wildfire potential
this afternoon in the southwest.

Flooding remains a possibility through the afternoon over much of
the south-central and southeast parts of our area.

CmS

PREV DISCUSSION... /issued 547 AM CST Sat Feb 24 2018/

AVIATION...
24/12Z TAFs. IFR-LIFR conditions expected to continue much of the
morning at most terminals, with improvement from southwest to east
during the day. TSRA will affect KSPS/KLAW up through KOKC into
KPNC terminal areas through 18Z, ending from west to east. MVFR
to VFR conditions expected to spread from west to east after 18Z
as winds become westerly and drier air moves over region. Winds
will remain light most of the forecast period. Gusty west and
northwest winds expected across western Oklahoma terminals this
afternoon behind weak cold front. Fog will not be included for
late in the forecast with this issuance, but there appears to be
at least some concern for shallow fog toward end of forecast
period from KSPS/KLAW up through KOKC.

PREV DISCUSSION... /issued 358 AM CST Sat Feb 24 2018/

DISCUSSION...
Given GFS bias of lowering pressures/cyclogenesis in region of
shallow cold air in place, GFS essentially discarded first 24-36
hours and ECM/NAM blend followed. Primarily impact will be lowered
high temperatures for today given slower erosion of cloud cover and
influx of colder air from the north/west this afternoon. Speaking
of colder temperatures, temps hovering near the freezing mark
across northwest Oklahoma will continue through at least 8 or 9 am
with potential for at least patchy freezing drizzle. No advisory
is anticipated with marginal temperatures, but if we can get some
ground truth of any problems, one will be issued for the early
morning hours.

This will also confine lower RH values and stronger winds over a
smaller portion of southwest Oklahoma and western north Texas.
Given recent moistening of fuels/surface layer, ERC-G values have
dipped and no Red Flag is anticipated. We will issue a fire danger
statement for portions of our northern Texas counties and perhaps
a couple of southwest counties for this afternoon.

Storms over south-central and southeast Oklahoma this morning
through early afternoon will remain elevated with primarily a
marginally severe hail threat. Heavy rainfall will continue to be
the main impact through early afternoon over areas that have seen
two to almost 5 inches of rain this week. The Flood Watch was kept
intact, but we did segment the watch to allow areas along and west
of I-35 to fall off at noon since any activity that gets going
should be east of those counties this afternoon.

We will need to watch for potential for areas or widespread ground
fog tonight and early Sunday, especially over areas that have
received heavy rainfall the past several days. Models all bring in
enough dry air to prevent dense fog conditions, but we will watch
closely for inclusion in later forecasts.

Both the GFS and ECM have slowed next week's system down, with the
ECM cutting off upper system off and showing impacts through
Thursday. PoPs were extended through Wednesday night and will
likely be extended into Thursday if this slower trend continues.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  51  30  60  32 / 100   0   0   0
Hobart OK         57  30  61  29 /  30   0   0   0
Wichita Falls TX  61  33  64  31 /  50   0   0   0
Gage OK           47  28  57  26 /  10   0   0   0
Ponca City OK     46  25  57  28 /  60   0   0   0
Durant OK         59  36  63  40 / 100   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 6 PM CST this evening for OKZ032-042-043-047-
     048-051-052.

     Flood Watch until noon CST today for OKZ041-045-046-050.

TX...Flood Watch until noon CST today for TXZ090.

&&

17/23/23
Hazardous weather outlook, Feb 24, 11:00 AM CST, 57 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1100 AM CST Sat Feb 24 2018

OKZ004>048-050>052-TXZ083>090-251700-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1100 AM CST Sat Feb 24 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western
north Texas.

.DAY ONE...Rest of Today and Tonight...

.Heavy Rain and Thunderstorms...
Thunderstorms remain possible east of a Seminole to Ardmore to
Marietta line before 1 pm this afternoon. A few storms may produce
locally heavy rain, cause localized flooding, wind gusts up to
40 mph, and small hail. Severe storms will stay south and east of
Atoka and Durant this afternoon into tonight.

.Fire Weather...
Near-critical to critical fire weather conditions may develop
across portions of western north Texas this afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Fire Weather...
Elevated to near-critical fire weather conditions may develop
across portions of western Oklahoma and western north Texas
during Sunday, and Monday afternoons.

Elevated fire weather conditions may also develop across
southwestern Oklahoma and western north Texas on
Wednesday afternoon.

.Thunderstorms...
Mainly dry weather is expected Sunday and Monday.  The chance
of thunderstorms will return for Tuesday into Wednesday.
Severe thunderstorms will be possible on Wednesday, primarily
across southeast Oklahoma.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

MBS

In the hours before

Special weather statement, Feb 24, 8:04 AM CST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
804 AM CST SAT FEB 24 2018

OKZ026-030-031-241430-
Pottawatomie OK-Seminole OK-Lincoln OK-
804 AM CST SAT FEB 24 2018

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Pottawatomie...
northern Seminole and southeastern Lincoln Counties Until 830 AM
CST...

AT 803 AM CST, strong thunderstorms were along a line extending from
3 miles west of Seminole to near Bearden, moving northeast at 60 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...

Locations impacted include...
Seminole, Prague, Earlsboro, Cromwell, Little, Centerview and Harjo.

This includes Interstate 40 between mile markers 192 and 213.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3513 9686 3556 9679 3562 9662 3540 9662
      3540 9660 3541 9658 3539 9654 3541 9654
      3544 9657 3545 9655 3546 9654 3543 9651
      3543 9649 3546 9648 3546 9645 3531 9644
TIME...MOT...LOC 1403Z 221DEG 52KT 3522 9673 3537 9637

MBS
Special weather statement, Feb 24, 8:13 AM CST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
813 AM CST SAT FEB 24 2018

OKZ019-024-025-027>030-241445-
Grady OK-Oklahoma OK-Logan OK-Pottawatomie OK-Canadian OK-
Cleveland OK-McClain OK-
813 AM CST SAT FEB 24 2018

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Grady...Oklahoma...
southeastern Logan...west central Pottawatomie...southeastern
Canadian...Cleveland and McClain Counties Until 845 AM CST...

AT 813 AM CST, strong thunderstorms were along a line extending from
3 miles northwest of Yukon to 3 miles north of Criner, moving
northeast at 65 MPH.

HAZARDS INCLUDE...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...

Locations impacted include...
Oklahoma City, Norman, Edmond, Moore, Midwest City, Del City, El
Reno, Guthrie, Newcastle, Blanchard, Purcell, Yukon, Bethany,
Mustang, Choctaw, Warr Acres, The Village, Noble, Tuttle and
Piedmont.

This includes the following highways...
 Interstate 35 between mile markers 91 and 163.
 Interstate 40 between mile markers 125 and 173.
 Interstate 44 between mile markers 93 and 151.
 Interstate 240 between mile markers 1 and 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3590 9716 3512 9712 3485 9760 3486 9764
      3550 9797 3600 9731
TIME...MOT...LOC 1411Z 218DEG 56KT 3553 9779 3502 9755

MBS
Special weather statement, Feb 24, 8:23 AM CST, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
823 AM CST SAT FEB 24 2018

OKZ028>030-040-041-046-241445-
Pottawatomie OK-Carter OK-Garvin OK-Cleveland OK-McClain OK-
Murray OK-
823 AM CST SAT FEB 24 2018

...SIGNIFICANT WEATHER ADVISORY FOR west central Pottawatomie...
western Carter...Garvin...southeastern Cleveland...south central
McClain and western Murray Counties Until 845 AM CST...

AT 823 AM CST, strong thunderstorms were along a line extending from
4 miles southwest of Purcell to 3 miles southwest of Healdton,
moving northeast at 55 MPH.

HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...

Locations impacted include...
Pauls Valley, Purcell, Lone Grove, Slaughterville, Healdton,
Wynnewood, Lexington, Wilson, Maysville, Elmore City, Wayne, Paoli,
Katie, Foster, Tatums, Ratliff City, Etowah, Rosedale, Graham and
Milo.

This includes Interstate 35 between mile markers 54 and 94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3519 9712 3426 9717 3411 9754 3491 9757
TIME...MOT...LOC 1422Z 238DEG 48KT 3497 9741 3419 9753

MBS
Special weather statement, Feb 24, 8:38 AM CST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
838 AM CST SAT FEB 24 2018

OKZ019-020-025-026-028>031-040-241545-
Payne OK-Oklahoma OK-Logan OK-Pottawatomie OK-Garvin OK-Cleveland OK-
Seminole OK-McClain OK-Lincoln OK-
838 AM CST SAT FEB 24 2018

...SIGNIFICANT WEATHER ADVISORY FOR eastern Payne...eastern
Oklahoma...southeastern Logan...Pottawatomie...north central
Garvin...Cleveland...Seminole...southeastern McClain and Lincoln
Counties Until 945 AM CST...

AT 837 AM CST, strong thunderstorms were along a line extending from
near Edmond to 4 miles east of Paoli, moving east at 60 MPH.

HAZARDS INCLUDE...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Wind gusts to 40 MPH...

Locations impacted include...
Eastern Oklahoma City, Norman, Edmond, Moore, Midwest City, Shawnee,
Guthrie, Cushing, Seminole, Tecumseh, Purcell, Chandler, Choctaw,
Noble, Harrah, Slaughterville, McLoud, Spencer, Wewoka and Perkins.

This includes the following highways...
 Interstate 35 between mile markers 82 and 98, and between mile
markers 139 and 157.
 Interstate 40 between mile markers 157 and 212.
 Interstate 44 between mile markers 136 and 182.
 Interstate 240 between mile markers 9 and 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3495 9691 3497 9693 3492 9693 3485 9697
      3485 9741 3585 9743 3619 9682 3616 9682
      3616 9662 3540 9662 3541 9658 3539 9654
      3544 9657 3545 9655 3546 9654 3543 9649
      3546 9648 3546 9646 3515 9644
TIME...MOT...LOC 1435Z 253DEG 52KT 3568 9734 3482 9718

MBS
Special weather statement, Feb 24, 8:42 AM CST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
842 AM CST SAT FEB 24 2018

OKZ028-030-031-040>042-046-047-241530-
Pottawatomie OK-Carter OK-Pontotoc OK-Garvin OK-Johnston OK-
Seminole OK-McClain OK-Murray OK-
842 AM CST SAT FEB 24 2018

...SIGNIFICANT WEATHER ADVISORY FOR south central Pottawatomie...
central Carter...Pontotoc...eastern Garvin...northwestern Johnston...
southern Seminole...southeastern McClain and Murray Counties Until
930 AM CST...

AT 842 AM CST, strong thunderstorms were along a line extending from
4 miles east of Rosedale to 3 miles southwest of Springer, moving
northeast at 60 MPH.

HAZARDS INCLUDE...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Wind gusts to 40 MPH...

Locations impacted include...
Ada, Pauls Valley, Sulphur, Davis, Lone Grove, Wewoka, Wynnewood,
Stratford, Konawa, Byng, Roff, Springer, Paoli, Stonewall, Asher,
Katie, Mill Creek, Francis, Byars and Fitzhugh.

This includes Interstate 35 between mile markers 38 and 81.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3512 9648 3512 9649 3505 9649 3447 9653
      3419 9738 3485 9733 3515 9648
TIME...MOT...LOC 1440Z 246DEG 52KT 3494 9712 3428 9719

MBS
Special weather statement, Feb 24, 9:37 AM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
937 AM CST SAT FEB 24 2018

OKZ030>032-041>043-045>047-050-051-241615-
Love OK-Coal OK-Pottawatomie OK-Carter OK-Pontotoc OK-Johnston OK-
Marshall OK-Hughes OK-Seminole OK-Murray OK-Jefferson OK-
937 AM CST SAT FEB 24 2018

...SIGNIFICANT WEATHER ADVISORY FOR Love...Coal...southeastern
Pottawatomie...Carter...Pontotoc...Johnston...Marshall...Hughes...
Seminole...eastern Murray and east central Jefferson Counties Until
1015 AM CST...

AT 937 AM CST, strong thunderstorms were along a line extending from
near Francis to 3 miles south of Burneyville, moving east at 30 MPH.

HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...

Locations impacted include...
Ardmore, Ada, Seminole, Holdenville, Sulphur, Madill, Tishomingo,
Marietta, Coalgate, Lone Grove, Wewoka, Wilson, Kingston, Konawa,
Wetumka, Dickson, Byng, Allen, Mannsville and Roff.

This includes the following highways...
 Interstate 35 between mile markers 2 and 51.
 Interstate 40 between mile markers 206 and 212.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3505 9609 3459 9611 3442 9641 3384 9677
      3386 9678 3385 9686 3396 9698 3372 9714
      3392 9721 3382 9738 3392 9749 3390 9759
      3398 9764 3464 9693 3543 9656 3544 9657
      3546 9646 3529 9644 3529 9598 3515 9598
TIME...MOT...LOC 1535Z 270DEG 26KT 3485 9656 3386 9732

MBS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 8:02 PM CSTSpecial Weather StatementOUNHughes28 min
Feb 23, 9:12 PM CSTRiver Flood WarningOUNPottawatomie, Seminole11 hr
Feb 24, 5:47 AM CSTSpecial Weather StatementOUNCotton28 min
Feb 24, 5:57 AM CSTSevere Thunderstorm WarningOUNComanche, Cotton, Jefferson, Stephens25 min
Feb 24, 6:02 AM CSTSpecial Weather StatementOUNJackson28 min
Feb 24, 6:09 AM CSTSevere Thunderstorm WarningOUNCarter, Jefferson, Love, Stephens39 min
Feb 24, 6:52 AM CSTSpecial Weather StatementOUNGarvin23 min
Feb 24, 7:00 AM CSTSpecial Weather StatementOUNComanche30 min
Feb 24, 7:17 AM CSTSpecial Weather StatementOUNGrady28 min
Feb 24, 7:51 AM CSTSpecial Weather StatementOUNGrady24 min
Feb 24, 8:04 AM CSTSpecial Weather StatementOUNSeminole26 min
Feb 24, 8:13 AM CSTSpecial Weather StatementOUNCleveland, McClain, Oklahoma32 min
Feb 24, 8:23 AM CSTSpecial Weather StatementOUNCarter, Garvin22 min
Feb 24, 8:38 AM CSTSpecial Weather StatementOUNCleveland, Lincoln, Oklahoma, Payne, Pottawatomie, Seminole67 min
Feb 24, 8:42 AM CSTSpecial Weather StatementOUNCarter, Garvin, Murray, Pontotoc48 min
Feb 24, 9:37 AM CSTSpecial Weather StatementOUNCarter, Coal, Hughes, Johnston, Love, Marshall and 3 more38 min
Feb 24, 10:13 AM CSTAreal Flood AdvisoryOUNCarter, Coal, Garvin, Hughes, Johnston, Love and 4 more3 hr

Nearby

River Flood Warnings in Oklahoma, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.